MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; CATHETER,IV,SURESITE SLIDE,24G X 3/4

MEDLINE INDUSTRIES, LP; CATHETER,IV,SURESITE SLIDE,24G X 3/4
Catalog Number DYNSCS24340Z
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported, the needle was withdrawn from the vein and it was noted that the catheter "puckered" under the skin which "caused the access site to blow".Due to this, the needle and catheter were removed.It was noted at the time that the "needle severed the plastic catheter".The iv catheter was removed and a new site was obtained.It was reported that no part of the needle or catheter was retained in the patient and the parts were intact on removal.No serious injury was reported related to the incident.A sample was requested to be returned for evaluation.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
Iv catheter was splintered and inserted into patient.

Common Device Name
CATHETER,IV,SURESITE SLIDE,24G X 3/4
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key17492164
Report Number1417592-2023-00332
Device Sequence Number7376893
Product Code FOZ
UDI-Device Identifier10888277667556
UDI-Public10888277667556
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNSCS24340Z
Device Lot Number27821090011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown